MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 106128
Medical Device Problem Codes Mechanical Problem (1384); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that, when the care provider attempted to plug in the emergency backup battery (ebb) into the controller, the connection did not fit.Upon inspection, a bent pin was found on the right side of the ebb.A new ebb was used.
 
Additional Manufacturer Narrative
A1-a4: there was no patient involved in this event.The pma# provided is associated with the device¿s most recent approval.Manufacturer's investigation conclusion: the reported event of a bent pin on a backup battery was confirmed.The heartmate 11 volt li-ion backup battery (s/n: (b)(6)) was returned for analysis.Visual inspection confirmed a bent pin (const_lcs_pwr).An attempt was made to connect the battery to a test controller; however, the bent pin prohibited the connection.The pin was straightened in order to undergo functional testing.The battery passed testing without issue.The backup battery was connected to a mock circulatory loop and was able to operate a pump with no alarms active.No alarms were associated with the reported event.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause of the bent backup battery pin was unable to be conclusively determined through this analysis.Battery inspection data was reviewed for the 11v backup battery, serial number (b)(6), revealing that the battery passed all inspection testing.The battery was shipped to the customer on 24may2023.The heartmate 3 instructions for use (rev.C) section 2, entitled ¿system operations¿, describes the backup battery installation process.Section 5, entitled ¿surgical procedures¿, also explains how to properly install the backup battery in the system controller.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
bob.
pleasanton, CA 94588
7818528204
MDR Report Key17631638
Report Number2916596-2023-06006
Device Sequence Number6491892
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public00813024011255
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Model Number106128
Device Lot Number8851650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown